Depression and Weight Issues - Anxiety, withdrawal and weight




View Full Version : Anxiety, withdrawal and weight


EveMarie
09-03-2013, 01:44 PM
Hello everyone,
I am new on this forum. I found you while I looked on the net for support group for people who gained weight while on anti-anxiety meds.

I quit lexapro a month and a half ago because I couldn't deal with my weight anymore. To make a little introduction, I always dealt with anxiety and depression since I can remember. I was put on Paxil for 5 years for bulimia and general anxiety. 5 years ago, I quit and life was great. I had put on 50 pounds with Paxil and the weight just melted in 3 months when I left. Life was super good for 5 years and then I had a postpartum depression and lots of anxiety when I got my first baby. I started taking lexapro and started to gain weight but life was ok. I felt I was a lttle frozen in the emotion department, but still ok.

But I gained 25 pounds and I just can live with it, I don't look like myself and I just can't function when I look like that.

so, so, so here I am, stressed out, depressed, meds free but still not feeling good and what's worst, still fat !!!

I'm just soooo frustrated and sad and anxious. I don't know what to do. I use to be super good with my diet and exercice, but now, I just don't know what to do. NOTHING is working. and I think I need a plan, a good one. I seem to be going from one diet to another, from one type of exercice to the other, trying to find the best plan for me but it's just making me even more nervous and lost.

I looked for a forum like this because I am the kind of person that always appear to be put togheter in my perfect little life in front of people, but the fašade is just cracking and I don't know who to talk to. Who to ask for advise.

* sorry for my English, I speek French and I make lot's of mistakes and weird sentences.


Sasha29
09-03-2013, 06:51 PM
I totally understand. I feel like I have been falling apart inside for the past few months. The best thing you can do is go talk to someone about getting back on medication - a different medication. There are a lot of options out there that won't cause weight gain. For example, Celexa - a close cousin of Lexapro - was weight neutral for me. Wellbutrin is another good one that might help.

Don't give up!

Lemondrop01
09-04-2013, 05:39 PM
Hello EveMarie, glad you came here. I am sorry that I do not have any wonderful advice for you right now, as I too am feeling like you are at this time. I also have been jumping from one workout and diet plan to the next, and have been unable to focus. I also am feeling anxious, and depressed, and a bit frozen, like I can't move forward and commit to any real plan. Perhaps we can encourage and support each other though. I hope it helps to know others are experiencing the same thing you are. I will be checking back into this post, to see what helpful advice some of the other chicks have for you. Best of luck to you! Hang in there and this shall pass, don't give up.


EveMarie
09-06-2013, 06:44 PM
Thank you for your reply, Sasha and Lemondrop.
I decided to try the South beach diet because I always lose more when restricting carbs but I don't want it to be too strict because I'll get fed up and just go back to eating baguette and pasta.

It's been 4 days now and it's hard to say if I loo weight because I just started my period so I'm bloated like ****. It seems like since i stop taking Lexapro, I have my period every 3 weeks. ARGGG !

I feel a little better, anxiety wise, when I take 3 omega 3 supplements, so I'll try to stick with it.

Saha : I was on Wellbutrin for like a month 4 or 5 years ago and I stated to really have panic attaks, I don't know why, it was just so scary.

novangel
09-06-2013, 08:52 PM
Saha : I was on Wellbutrin for like a month 4 or 5 years ago and I stated to really have panic attaks, I don't know why, it was just so scary.


Wellbutrin has a stimulant component so it's not recommended for those with anxiety/panic disorder because it will definitely aggravate symptoms.

EveMarie
09-07-2013, 10:44 AM
Thank you ! I didn't know. My God, it was the wost time of my life, and I was desperately trying to slavage a relationship at that time, no need to say that it didn't work. I'm happy now, I met my husband and I have two kids.

What about you, guys. What meds are you taking ?

Sasha29
09-07-2013, 04:27 PM
My psychiatrist has me on 200 mg of Wellbutrin. He just diagnosed me with ADHD and said that my anxiety is probably caused by the ADHD. (I'm a little skeptical of that. My anxiety is primarily social anxiety.). Anyway, so far, I'm doing okay with the Wellbutrin. I feel very mellow, which is a new feeling for me! It's helping a little with my focus, but not much, so I'll probably have the dose increased. It absolutely killed all of my food cravings and obsessive thoughts about food.

ETA: I've been on the Wellbutrin for about four days, so I can't say for sure that it works for me. So far, it is a big improvement over Celexa.